Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Global Hölder regularity for discontinuous elliptic equations in the plane

Author: Sofia Giuffrè
Translated by:
Journal: Proc. Amer. Math. Soc. 132 (2004), 1333-1344
MSC (2000): Primary 35J25; Secondary 35J65
Published electronically: December 22, 2003
MathSciNet review: 2053337
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: $C^{1, \mu}$-regularity up to the boundary is proved for solutions of boundary value problems for elliptic equations with discontinuous coefficients in the plane.

In particular, we deal with the Dirichlet boundary condition

\begin{displaymath}\begin{array}{ll} u= g(x) & \rm on \: \partial\Omega \end{array}\end{displaymath}

where $g(x) \in W^{2- \frac{1}{r}, r}(\partial \Omega)$, $r>2$, or with the following normal derivative boundary conditions:

\begin{displaymath}\begin{array}{lclr} \displaystyle \frac{\partial u}{\partial ... n} + \sigma u = h( x) & \rm on \: \partial\Omega \end{array}\end{displaymath}

where $h(x) \in W^{1- \frac{1}{r}, r}(\partial \Omega)$, $r>2$, $\sigma >0$ and $n$ is the unit outward normal to the boundary $\partial \Omega$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J25, 35J65

Retrieve articles in all journals with MSC (2000): 35J25, 35J65

Additional Information

Sofia Giuffrè
Affiliation: D.I.M.E.T., Faculty of Engineering, University of Reggio Calabria, Via Graziella, Località Feo di Vito, 89100 Reggio Calabria, Italy

PII: S 0002-9939(03)07348-9
Keywords: Regularity up to the boundary, elliptic equations, boundary value problems
Received by editor(s): April 1, 2002
Published electronically: December 22, 2003
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2003 American Mathematical Society